Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 84, NWS Birmingham, AL

March 31, 2012Jefferson County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2012, 7:13 PM CDT for Jefferson County, Alabama. It was in force for 47 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 7:13 PM CDT (00:13 UTC)
Expired
Mar 31, 2012, 8:00 PM CDT
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 7:14 PM CDTHAIL 1.75Birminghamport, ALGOLF BALL SIZE HAIL REPORTED IN BIRMINGPORT
Mar 31, 7:30 PM CDTHAIL 1Birminghamport, ALQUARTER SIZE HAIL REPORTED JUST TO THE EAST OF BIRMINGPORT.
Mar 31, 7:31 PM CDTHAIL 34 S Gorgas Steam Plant, AL3 INCH HAIL COVERING THE GROUND REPORTED AT BLUFF CREEK ON THE WARRIOR RIVER AT THE JEFFERSON/WALKER COUNTY LINE. TREE DEBRIS WAS ALSO REPORTED ON THE GROUND DUE TO THE LARGE HAIL AS WELL. TIME CORRECTED AND ESTIMATED FROM RADAR.
Mar 31, 7:39 PM CDTHAIL 1.752 W Birminghamport, ALGOLF BALL HAIL REPORTED JUST WEST OF BIRMINGPORT.
Mar 31, 7:55 PM CDTHAIL 1Oak Grove, ALQUARTER SIZE HAIL COVERING THE GROUND IN OAK GROVE.
Mar 31, 7:56 PM CDTHAIL 1Oak Grove, ALQUARTER SIZE HAIL COVERING THE GROUND IN OAK GROVE.
Mar 31, 8:03 PM CDTHAIL 11 S Oak Grove, ALQUARTER SIZE HAIL NEAR OAK GROVE.
Mar 31, 8:03 PM CDTHAIL 1.25Oak Grove, ALHALF DOLLAR SIZED HAIL COVERING THE GROUND IN OAK GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 5:04 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS54 KBMX 010013
SVRBMX
ALC073-010100-
/O.NEW.KBMX.SV.W.0084.120401T0013Z-120401T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN ALABAMA...

* UNTIL 800 PM CDT

* AT 711 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR SYLVAN SPRINGS...OR 9 MILES NORTHWEST OF
  HUEYTOWN...AND MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRFIELD...HUEYTOWN...BESSEMER...HOOVER...MINOR...SYLVAN
  SPRINGS...ENSLEY AND OAK GROVE.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 13...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 120...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3337 8680 3336 8683 3333 8684 3333 8688
      3324 8699 3325 8706 3327 8707 3331 8716
      3334 8718 3337 8723 3354 8722 3355 8719
      3358 8721 3360 8720 3362 8714 3363 8695
TIME...MOT...LOC 0014Z 000DEG 17KT 3354 8706

$$

56
2 follow-up statements
206 
WWUS54 KBMX 010035
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CDT SAT MAR 31 2012

ALC073-010100-
/O.CON.KBMX.SV.W.0084.000000T0000Z-120401T0100Z/
JEFFERSON AL-
735 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON COUNTY UNTIL 800 PM CDT...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SYLVAN SPRINGS...OR 8 MILES NORTHWEST OF HUEYTOWN...MOVING SOUTH AT 
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...FAIRFIELD...BESSEMER...HOOVER...SYLVAN SPRINGS...
  MINOR...OAK GROVE...ENSLEY...BRIGHTON AND MADISON.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 10...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 120...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3337 8680 3336 8683 3333 8684 3333 8688
      3324 8699 3325 8706 3327 8707 3331 8716
      3334 8718 3337 8723 3354 8722 3355 8719
      3358 8721 3360 8720 3362 8714 3363 8695
TIME...MOT...LOC 0035Z 341DEG 10KT 3353 8704

$$

56
666 
WWUS54 KBMX 010044
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT SAT MAR 31 2012

ALC073-010100-
/O.CON.KBMX.SV.W.0084.000000T0000Z-120401T0100Z/
JEFFERSON AL-
744 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON COUNTY UNTIL 800 PM CDT...

AT 739 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL WEST OF BIRMINGPORT. THIS 
STORM WAS LOCATED 5 MILES NORTH OF OAK GROVE...OR 11 MILES NORTHWEST 
OF HUEYTOWN...MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...BESSEMER...FAIRFIELD...HOOVER...MAYTOWN...MULGA...SYLVAN
  SPRINGS...MINOR...OAK GROVE AND NORTH JOHNS.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 10...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 118...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3360 8695 3337 8680 3336 8683 3333 8684
      3333 8688 3324 8699 3325 8706 3327 8707
      3331 8716 3337 8723 3354 8722 3355 8719
      3358 8721 3359 8720 3362 8713
TIME...MOT...LOC 0043Z 340DEG 19KT 3352 8715

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:00 PM CDT, 13 minutes earlier.

Area forecast discussion, Mar 31, 7:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SAT MAR 31 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.AVIATION...
00Z TAF DISCUSSION.

TS COMPLEX MOVING SOUTHWARD INTO NORTHERN PORTIONS OF THE AREA THIS
EVENING. STORMS HAVE A HISTORY OF PRODUCING SEVERE
WEATHER...INCLUDING LARGE HAIL. THESE STORMS WILL AFFECT
BHM...ANB...AND EET. STORMS ARE GENERALLY ORIENTED AHEAD OF AND
ALONG A BROKEN LINE. HAVE CHOSEN TO USE PREVAILING AND/OR TEMPOS FOR
THIS ACTIVITY. WILL MAKE ADJUSTMENTS AS NEEDED...BUT STRONGER STORMS
WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS...AND
LARGE HAIL.

NOT AS CONFIDENT THAT ACTIVITY WILL MAKE IT TO TCL BEFORE
DIMINISHING...OR AT LEAST NOT CONTAINING ANY LIGHTNING.
HOWEVER...WILL CARRY VCTS FOR SEVERAL HOURS AFTER 04Z. AS CLOUD
COVER SHIFTS SOUTHWARD...EXPECT PATCHY FOG TO DEVELOP ACROSS THE
NORTHERN TERMINALS. VIS REDUCTIONS WILL DEPEND ON WHETHER HIGH
CLOUDS REMAIN ACROSS THE AREA...AND WHETHER WINDS DIMINISH. BUT
GIVEN THE WET SURFACE CONDITIONS POST RAINFALL...EXPECT AT LEAST
PATCHY FOG WITH MVFR VIS.

DO NOT EXPECT RAIN COMPLEX TO AFFECT MGM AND TOI TONIGHT...BUT CLOUD
COVER SHOULD SPREAD OVER THE AREA. DEPENDING ON DEPTH OF CLOUD DECK
AND HOW LONG CLOUDS REMAIN ACROSS THE AREA...WIDESPREAD FOG
DEVELOPMENT COULD BE HAMPERED. THIS AREA DID RECEIVE RAINFALL THIS
MORNING..AND PATCHY MVFR FOG REMAINS POSSIBLE.

14

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AN UPPER LEVEL TROF AXIS (COLD POCKET) WILL PASS THROUGH NORTHERN
ALABAMA AND GEORGIA THIS EVENING. SCATTERED STRONG TO SEVERE STORMS
WILL CONTINUE TO TRACK SOUTHEAST THROUGH THE EARLY EVENING HOURS
AND AFFECT MAINLY AREAS NORTH OF I-20...WITH LARGE HAIL BEING THE
PRIMARY THREAT. FOG WILL ONCE AGAIN AN ISSUE LATER TONIGHT AND
THROUGH EARLY SUNDAY MORNING. THE LOWEST VISIBILITIES WILL LIKELY
BE ACROSS EAST ALABAMA WHERE TEMPERATURES ARE FORECAST TO FALL
SLIGHTLY BELOW THE AFTERNOON SURFACE DEWPOINTS...CONSIDERED THE
CROSSOVER TEMPERATURE.

THE UPPER RIDGE BUILDS EASTWARD INTO THE SOUTHEAST STATES SUNDAY
AND MONDAY AHEAD OF A DIGGING UPPER TROF OVER THE SOUTHWEST
STATES. THIS WILL RESULT IN VERY WARM AFTERNOON TEMPERATURES WITH
HIGHS ONCE AGAIN FLIRTING WITH RECORD VALUES. RECORD HIGHS FOR THE
MAIN CLIMATE SITES ARE LISTED BELOW. A FEW OF THE MODELS CONTINUE
TO SHOW ISOLATED STORMS ACROSS CENTRAL ALABAMA ON SUNDAY. THE MID
LEVEL LAPSE RATES ARE NOT AS FAVORABLE ON SUNDAY DUE TO WARMING
TEMPERATURES ALOFT...BUT THERE IS LITTLE OR NO CAP...SO AN
ISOLATED SEVERE STORM POSSIBLE IN THE AFTERNOON. REMOVED
THUNDERSTORMS FOR MONDAY AS TEMPERATURES WARM ENOUGH ALOFT TO
PRODUCE A CAPPING INVERSION.

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

THE CUT-OFF LOW WILL CONTINUE TO TRACK EAST NORTHEAST AND BRING
INCREASING CHANCES OF RAIN TO ALABAMA BY WEDNESDAY. THE MODELS
NORMALLY HAVE A DIFFICULT TIME WITH THE PROGRESSION OF THESE
SYSTEMS AND FORECAST CONFIDENCE REMAINS LOW REGARDING AREAL
COVERAGE OF RAIN FOR GIVEN DAY. THE ECMWF MODEL MAINTAINS THE
STRENGTH OF THE UPPER LOW WHILE THE GFS WEAKENS THE LOW AND OPENS
IT UP INTO A TROF. BOTH SOLUTIONS MAINTAIN SOME RISK OF
PRECIPITATION THROUGH FRIDAY...AND NO BIG VARIATIONS IN POPS FROM
ONE DAY TO THE NEXT. THE REM ANTS OF THE UPPER LOW SHOULD BE EAST
OF AREA BY SATURDAY AND KEPT RAIN OUT OF THE FORECAST.

58/ROSE

&&

.CLIMATE...

AN UPPER LEVEL RIDGE SETS UP OVER THE AREA THIS WEEKEND AND WILL TRY
TO HOLD FIRM THROUGH AT LEAST TUESDAY. WITH THIS RIDGE IN PLACE
SOUTHERLY FLOW AND PLENTY OF SUN WILL ALLOW TEMPERATURES TO WARM UP
QUITE A BIT...EVEN APPROACHING RECORD LEVELS. BELOW ARE THE RECORD
HIGH TEMPERATURES FOR TODAY THROUGH TUESDAY. WILL ADD MORE DAYS OVER
THE NEXT FEW NIGHTS IF ANY FURTHER DAYS FORECAST APPEAR TO BE NEAR
RECORDS.

SUNDAY APRIL 1

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          86              1974
MONTGOMERY          87              1974
TUSCALOOSA          87              1970/1978
ANNISTON            87              1974

MONDAY APRIL 2

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          85              2006
MONTGOMERY          88              2006
TUSCALOOSA          88              2006
ANNISTON            87              1978

TUESDAY APRIL 3

LOCATIONS           RECORD HIGHS    YEAR(S)
-----------------   ------------    -----------
BIRMINGHAM          87              1999
MONTGOMERY          87              1999
TUSCALOOSA          86              1963
ANNISTON            89              1999

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     54  85  58  86  59 /  30  20  10  10  10
ANNISTON    56  87  60  86  60 /  30  20  10  10  10
BIRMINGHAM  62  87  63  86  63 /  20  20  10  10  10
TUSCALOOSA  60  88  60  87  61 /  20  20  10  10  10
CALERA      60  87  62  85  62 /  20  20  10  10  10
AUBURN      60  85  63  84  63 /  20  20  10  10  10
MONTGOMERY  60  88  61  87  62 /  20  20  10  10  10
TROY        58  86  60  86  60 /  20  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 31, 9:30 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
930 AM CDT SAT MAR 31 2012

ALZ011>015-017>050-011430-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
930 AM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM 3 PM TO 10 PM
THIS AFTERNOON AND EVENING...MAINLY FOR AREAS NORTH OF US-80. THE
PRIMARY THREAT FROM ANY SEVERE STORMS THAT DO DEVELOP WILL BE LARGE
HAIL...WITH DAMAGING STRAIGHT LINE WINDS A SECONDARY THREAT.

AREAS OF FOG MAY REDEVELOP ACROSS ALL OF CENTRAL ALABAMA
OVERNIGHT...REDUCING VISIBILITIES TO ONE MILE OR LESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE NEXT ROUND OF SEVERE THUNDERSTORMS WILL BE FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA.
THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY THURSDAY.
MODELS CONTINUE TO TREND SLOWER WITH THIS SYSTEM SO THERE MAY
STILL BE CHANGES AS WE APPROACH THESE DAYS.

WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL
ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL
HAZARDOUS DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THIS AFTERNOON AND EARLY NEXT WEEK.

61

In the hours before

Local storm report, Mar 31, 6:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             JASPER                  33.85N 87.27W
03/31/2012  E0.75 INCH       WALKER             AL   AMATEUR RADIO

            PENNY SIZE HAIL REPORTED IN JASPER.

&&

GGOGGINS
Local storm report, Mar 31, 6:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             7 ESE ONEONTA           33.91N 86.36W
03/31/2012  E0.50 INCH       BLOUNT             AL   COCORAHS

            HALF INCH HAIL REPORTED SOUTHEAST OF ONEONTA.

&&

GGOGGINS
Local storm report, Mar 31, 6:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             NESMITH                 34.18N 87.12W
03/31/2012  E1.00 INCH       WINSTON            AL   FIRE DEPT/RESCUE

            REPORTED BY FIREFIGHTER

&&

KSUMRALL
Local storm report, Mar 31, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             PARRISH                 33.73N 87.28W
03/31/2012  E1.00 INCH       WALKER             AL   PUBLIC

            QUARTER SIZE HAIL COVERING THE GROUND IN PARRISH...HAIL
            WAS STILL FALLING.

&&

GGOGGINS
Local storm report, Mar 31, 7:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     2 W SIPSEY              33.82N 87.12W
03/31/2012  E60 MPH          WALKER             AL   PUBLIC

            ESTIMATED 60 TO 70 MPH WINDS JUST WEST OF SISPEY NEAR
            U.S. HIGHWAY 78.

&&

GRANTHAM
Local storm report, Mar 31, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 W SIPSEY              33.82N 87.12W
03/31/2012  E2.00 INCH       WALKER             AL   PUBLIC

            HAIL SLIGHTLY LARGER THAN GOLFBALLS JUST WEST OF SIPSEY
            NEAR U.S. HIGHWAY 78.

&&

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:15 PM CDTSpecial Weather StatementBMXClay, Randolph, Talladega45 min
Mar 31, 7:23 PM CDTSevere Thunderstorm WarningBMXWalker52 min
Mar 31, 7:39 PM CDTSevere Thunderstorm WarningBMXWinston51 min
Mar 31, 7:55 PM CDTSpecial Weather StatementBMXChambers, Coosa, Elmore, Lee, Tallapoosa50 min
Mar 31, 7:58 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Tuscaloosa47 min
Mar 31, 8:14 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker46 min
Mar 31, 8:21 PM CDTSpecial Weather StatementBMXShelby24 min
Mar 31, 8:28 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston47 min
Mar 31, 8:36 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby39 min
Mar 31, 8:44 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby106 min
Mar 31, 8:59 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Tuscaloosa46 min
Mar 31, 9:10 PM CDTSpecial Weather StatementBMXChilton50 min
Mar 31, 9:12 PM CDTSpecial Weather StatementBMXWalker48 min
Mar 31, 9:39 PM CDTSpecial Weather StatementBMXBibb51 min
Mar 31, 9:56 PM CDTSpecial Weather StatementBMXAutauga49 min
Mar 31, 9:57 PM CDTSpecial Weather StatementBMXMarion48 min
Mar 31, 10:03 PM CDTSevere Thunderstorm WarningBMXMarion42 min
Mar 31, 10:39 PM CDTSevere Thunderstorm WarningBMXLamar, Marion51 min
Mar 31, 11:29 PM CDTSpecial Weather StatementBMXLamar46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.